Naoki Kobayashi ; C. -H. Luke Ong - Complexity of Model Checking Recursion Schemes for Fragments of the Modal Mu-Calculus

lmcs:1211 - Logical Methods in Computer Science, January 18, 2012, Volume 7, Issue 4 - https://doi.org/10.2168/LMCS-7(4:9)2011
Complexity of Model Checking Recursion Schemes for Fragments of the Modal Mu-CalculusArticle

Authors: Naoki Kobayashi ORCID; C. -H. Luke Ong

    Ong has shown that the modal mu-calculus model checking problem (equivalently, the alternating parity tree automaton (APT) acceptance problem) of possibly-infinite ranked trees generated by order-n recursion schemes is n-EXPTIME complete. We consider two subclasses of APT and investigate the complexity of the respective acceptance problems. The main results are that, for APT with a single priority, the problem is still n-EXPTIME complete; whereas, for APT with a disjunctive transition function, the problem is (n-1)-EXPTIME complete. This study was motivated by Kobayashi's recent work showing that the resource usage verification of functional programs can be reduced to the model checking of recursion schemes. As an application, we show that the resource usage verification problem is (n-1)-EXPTIME complete.


    Volume: Volume 7, Issue 4
    Published on: January 18, 2012
    Imported on: November 29, 2009
    Keywords: Computer Science - Logic in Computer Science,Computer Science - Programming Languages,F.3.1, D.2.4

    16 Documents citing this article

    Consultation statistics

    This page has been seen 1021 times.
    This article's PDF has been downloaded 297 times.